MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-098
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Urinary Frequency / Polyuria (2275)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) united states, alleging that her onetouch ultra2 meter read inaccurately low compared to her feelings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that on (b)(6) 2021, she began obtaining what she felt were inaccurate low blood glucose readings in the ¿80s and 90s mg/dl¿ range with the subject meter.The patient manages her diabetes with insulin on a self-adjusting dose.The patient claimed she stopped taking her night time insulin on (b)(6) 2021 as a result of the alleged issue.The patient reported that after the alleged issue began, she developed symptom of ¿pee a lot;¿ symptom she associated with a high blood glucose.The patient denied receiving medical treatment.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed a symptom suggestive of a serious injury adverse event for hyperglycemia after obtaining alleged inaccurate low results with the subject meter.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key11867470
Report Number2939301-2021-02866
Device Sequence Number16994787
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public00353885000277
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-098
Device Catalogue Number021-098
Device Lot Number4591066
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/17/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient Weight118